Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 384, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 11, 2016, 3:39 PM CDT for Copiah County, Lawrence County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2016, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 11, 2016, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:45 PM CDT | TSTM WND DMG | 5 Wnw Oma, MS | MULTIPLE TREES DOWN ALONG KING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WUUS54 KJAN 112039
SVRJAN
MSC029-077-112130-
/O.NEW.KJAN.SV.W.0384.160911T2039Z-160911T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SUN SEP 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OMA...OR 13
MILES SOUTHEAST OF HAZLEHURST...MOVING WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN COPIAH AND NORTHWESTERN LAWRENCE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3172 9025 3170 9026 3170 9032 3181 9032
3181 9015 3180 9015 3179 9014 3171 9014
3169 9024
TIME...MOT...LOC 2038Z 086DEG 4KT 3175 9022
HAIL...1.00IN
WIND...60MPH
$$
171 follow-up statement
070
WWUS54 KJAN 112113
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SUN SEP 11 2016
MSC029-077-112130-
/O.CON.KJAN.SV.W.0384.000000T0000Z-160911T2130Z/
COPIAH MS-LAWRENCE MS-
413 PM CDT SUN SEP 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN COPIAH AND NORTHWESTERN LAWRENCE COUNTIES...
AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ROCKPORT...OR 10 MILES SOUTHEAST OF HAZLEHURST...AND IS NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKPORT AND OMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3172 9025 3170 9026 3170 9032 3181 9032
3181 9015 3180 9015 3179 9014 3171 9014
3169 9024
TIME...MOT...LOC 2113Z 086DEG 4KT 3175 9027
HAIL...1.00IN
WIND...60MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 10:59 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 11, 10:59 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1059 AM CDT SUN SEP 11 2016 .UPDATE...Adjusted short term forecast fields based on current observational trends, including low and mid cloud coverage over northwestern half of the CWA this morning. Scattered to numerous showers and thunderstorms still expected south of Interstate 20 this afternoon and evening, with the best chances being focused along and south of the Highway 84 corridor. The remains of yesterday's front have stalled near the Gulf Coast and should serve as a focus for convection. In the wake of the short wave trough passage yesterday - and with a weak disturbance trailing along the Gulf Coast today - H5 temps have cooled by several degrees from yesterday. Resulting steeper lapse rates will support a slight increase in potential for damaging wind gusts with the strongest storms today./NF/ && .AVIATION...VFR conditions are expected to prevail areawide but scattered SHRA/TSRA will develop during the afternoon especially across the southern part of the area, primarily affecting KHBG/KPIB. Some isolated showers/storms may affect KMEI/KJAN/KHKS but the better rain chances will be along the Highway 84 corridor, which would reduce categories to MVFR in heavier downpours. /28/ && .PREV DISCUSSION... /issued 400 AM CDT SUN SEP 11 2016/ SHORT TERM...Today through Monday night...Early morning surface analysis had a cold front just south of a Meridian to Natchez line with a 1023mb high centered over Missouri. This front was nearly stationary and local radars only had a few light showers along and south of it at 330 am. Very little additional development is expected until daytime heating kicks in. The driest air in the wake of the front was limited to our northwest most zones with lower 60 degree dew points observed at Greenville and southeast Arkansas but, lower 70 degree dew points were still observed south of a Greenwood to Bastrop Louisiana line. Early morning water vapor imagery/RAP analysis a shortwave trough over the Great Lakes region extending south across the Ohio valley. This shortwave trough will continue east today leaving the cold front to stall across our south later this morning. The surface high will shift east as well and nudge drier air a little further across the Highway 82 corridor. This drier air should limit convection today across our northern zones but, storms will be possible across the remainder of our CWA. Cooler than normal temperatures are expected for most locations today with highs in the mid to upper 80s north of the stalled front. Monday the surface high will shift east off the mid Atlantic coast resulting in an east to southeast low level flow across our CWA. This will help dissipate the stalled frontal boundary and allow moisture to spread back into our northern zones. A greater coverage of mainly afternoon and early evening convection is expected along with warmer afternoon highs in the lower 90s at most sites. /22/ LONG TERM...Tuesday through Saturday...Our area will generally be under surface and upper ridging as mostly zonal flow aloft will prevail over the northeast CONUS. >1020mb surface high will be departing off the Atlantic seaboard while more unsettled weather and gradual longwave trough will extend over most of the northwest and into the northern Rockies and into southern Canada. Guidance is in pretty good agreement in split flow developing between the closed upper low over the west and other trough further north. This will only help promote continued ridging through mid-week. Euro ensembles continue to show good probabilities of reaching or exceeding 20 degrees C at 850mb and the GFS ensembles still show some probabilities of exceeding the 90th percentile around Wednesday to Thursday timeframe. Went slightly above guidance/MOS for that time period. This could bring mid-week temperatures near 3-5 degrees above normal for this time of the year. Rain and storm chances will prevail across the southern half of the area most of the week. Moisture will be back on the increase with any remnants of the boundary along the Gulf coast. PW's across most areas could reach near an inch and three quarters, with better moisture progged to move in later in the week. A weak and generally disorganized low pressure over the central to northern Gulf of Mexico will only bring back some increased moisture return in the south as we go into Wednesday and Thursday as a plume of near 2 inch PW's may move in. Expect afternoon showers and storms, with storm chances in the southeast on Tuesday while best rain and storm chances south of the I-20 corridor Wednesday into Thursday. As the trough over Canada splits off from the west coast closed low, a cold front will move east. Most of this will move through to our north and east, but some wedging of slightly drier air could occur in the northeast on Thursday. GFS shows some decent isentropic descent/subsidence in northeast Mississippi which could help some in limiting convective potential and dewpoints could be a touch lower. As we go into Friday and into the weekend, the surface ridge will shift over the Atlantic seaboard and upper ridging will gradually move east while flattening over our area. This will help return flow to develop, bringing in some of this better Gulf moisture, clouds and storms back into the area. This will help us stay slightly cooler, much closer to normal for this time for the year. Euro is slightly more progressive with the closed upper while the GFS has more phasing with a trough moving into southern Canada and the Great Lakes. Regardless, return flow ahead of the cold front will bring more abundant moisture back in from the northern Gulf, helping spark much more widespread convection as we go into the weekend. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 69 90 70 / 32 7 30 12 Meridian 89 68 90 69 / 43 13 43 19 Vicksburg 87 66 92 68 / 21 4 22 9 Hattiesburg 91 71 91 71 / 61 20 51 20 Natchez 86 68 90 70 / 52 11 28 14 Greenville 85 64 90 68 / 8 3 6 5 Greenwood 86 64 91 68 / 9 3 7 7 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 06/DC/28
Hazardous weather outlook, Sep 11, 3:23 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT SUN SEP 11 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 323 PM CDT SUN SEP 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 28 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 11, 3:07 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT SUN SEP 11 2016 MSZ049-112030- RANKIN MS- 307 PM CDT SUN SEP 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL 330 PM CDT... AT 307 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JOHNS...OR 10 MILES NORTHEAST OF MENDENHALL. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN RANKIN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: PUCKETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3205 8988 3212 8988 3215 8973 3205 8973 TIME...MOT...LOC 2007Z 260DEG 2KT 3210 8978 17
Special weather statement, Sep 11, 3:11 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT SUN SEP 11 2016 MSZ058-112045- CLARKE MS- 311 PM CDT SUN SEP 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL 345 PM CDT... AT 311 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MIDDLETON...OR 9 MILES NORTHEAST OF QUITMAN. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MIDDLETON AROUND 315 PM CDT. SYKES AROUND 325 PM CDT. SNELL AROUND 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3205 8848 3205 8875 3222 8875 3223 8844 TIME...MOT...LOC 2011Z 260DEG 2KT 3215 8862 17
Special weather statement, Sep 11, 3:17 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT SUN SEP 11 2016
MSZ056-112045-
SMITH MS-
317 PM CDT SUN SEP 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SMITH COUNTY UNTIL
345 PM CDT...
AT 317 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BURNS...OR 15 MILES SOUTH OF MORTON. THIS STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BURNS AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE POLKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3202 8966 3205 8966 3205 8973 3222 8973
3221 8946 3201 8946
TIME...MOT...LOC 2017Z 260DEG 2KT 3213 8962
17Special weather statement, Sep 11, 3:28 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT SUN SEP 11 2016 MSZ061-112100- FRANKLIN MS- 328 PM CDT SUN SEP 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN COUNTY UNTIL 400 PM CDT... AT 327 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER SMITHDALE...OR 15 MILES NORTHWEST OF MCCOMB. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN FRANKLIN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3135 9076 3141 9076 3141 9063 3135 9063 TIME...MOT...LOC 2027Z 260DEG 2KT 3136 9068 17
Special weather statement, Sep 11, 3:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT SUN SEP 11 2016 MSZ049-055-112100- SIMPSON MS-RANKIN MS- 333 PM CDT SUN SEP 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES UNTIL 400 PM CDT... AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER JOHNS...OR 10 MILES NORTH OF MENDENHALL. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: PUCKETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3202 8995 3218 8995 3218 8974 3201 8974 TIME...MOT...LOC 2032Z 260DEG 2KT 3210 8983 17
Special weather statement, Sep 11, 3:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN SEP 11 2016
MSZ054-063-112100-
LAWRENCE MS-COPIAH MS-
337 PM CDT SUN SEP 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH AND
NORTHWESTERN LAWRENCE COUNTIES UNTIL 400 PM CDT...
AT 337 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OMA...OR 12 MILES SOUTHEAST OF HAZLEHURST. THIS STORM WAS NEARLY
STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROCKPORT AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3172 9025 3170 9026 3170 9033 3180 9033
3181 9015 3168 9015 3168 9024
TIME...MOT...LOC 2037Z 260DEG 2KT 3175 9023
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:52 PM CDT | Special Weather Statement | JAN | Smith | 23 min |
| Sep 11, 1:16 PM CDT | Special Weather Statement | JAN | Jasper | 44 min |
| Sep 11, 1:18 PM CDT | Special Weather Statement | JAN | Simpson | 42 min |
| Sep 11, 1:52 PM CDT | Special Weather Statement | JAN | Covington | 23 min |
| Sep 11, 2:11 PM CDT | Special Weather Statement | JAN | Simpson | 49 min |
| Sep 11, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 39 min |
| Sep 11, 2:34 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
| Sep 11, 2:38 PM CDT | Special Weather Statement | JAN | Smith | 37 min |
| Sep 11, 2:56 PM CDT | Special Weather Statement | JAN | Forrest | 34 min |
| Sep 11, 3:07 PM CDT | Special Weather Statement | JAN | Rankin | 23 min |
| Sep 11, 3:11 PM CDT | Special Weather Statement | JAN | Clarke | 34 min |
| Sep 11, 3:17 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Sep 11, 3:28 PM CDT | Special Weather Statement | JAN | Amite | 32 min |
| Sep 11, 3:33 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Sep 11, 3:37 PM CDT | Special Weather Statement | JAN | Copiah | 23 min |
| Sep 11, 3:43 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Sep 11, 3:55 PM CDT | Special Weather Statement | JAN | Marion | 35 min |
| Sep 11, 4:18 PM CDT | Special Weather Statement | JAN | Lincoln | 27 min |
| Sep 11, 5:03 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Sep 11, 5:25 PM CDT | Special Weather Statement | JAN | Marion | 35 min |
| Sep 11, 5:41 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.